Hi everyone, 28 female here diagnosed with hypothyroidism about 3 years ago. Dose was at 150 and steady for a long time. I recently started counting calories and doing intermittent fasting and have lost about 10 pounds in the past two months. I've noticed with weight loss I'm becoming more hyperthyroid than ever before. Trouble sleeping, high anxiety, some joint soreness. Doc lowered dose from 150 to 137 which I've been on for about a month now but I'm still feeling similar symptoms. I'm hoping to lose more weight but that will mean that dosage will be off until I reach my goal weight. Any suggestions for conquering the symptoms that come with this until I get to where my levels are balanced again?
Quick background: at least 15 years of steadily increasing TSH with normal/high-normal T4. Earlier this year, with the TSH creeping above 8.0 for the first time, my doctor and I decided to start levothyroxine. Around the same time, an anti-TPO antibody test came back massively elevated, indicating probable Hashimoto's thyroiditis.
Now, here's the 'fun' part: an initial dose of 75ug over-elevated my T4 very slightly at the 12 week mark - we're talking 20.3 (the normal range here swings from 10-20). So, I reduced my dose to 50ug. That was two months ago.
Incidentally, I've also been on Nebido, a TRT drug, for five years now. Last week, I showed up at my doctor's office thinking my testosterone levels were low, as I was feeling all the usual shitty symptoms. As she went to draw blood from me, I casually suggested including the thyroid markers in the request form, too....and it's a bloody good job that I did!
Two days ago, the testosterone came back robust and normal. But the T4 was massively elevated at 31.1, with a TSH below 0.01! Sure enough, having looked up the symptoms of hyperthyroidism I was ticking absolutely all of the boxes. What in the blue hell is going on?! How could a 25ug dose reduction produce such discordance with the slightly high T4 blood test result produced two months prior?!
Is this a case of transient Hashitoxicosis (which I've literally just learned is a thing)? Or is it simply a case of oversupplementation - which, if you read the above carefully, doesn't seem likely does it? And if it is Hashitoxicosis, what the hell do I now? Do I stop the levothyroxine altogether until Hashimoto's actually makes me hypo (rather than just subclinical)? Do I need to take anti-thyroid meds for a while? Should I investigate the possibility of Graves by requesting further obscure antibody tests?
Incidentally, the kind of hand tremors, muscle weakness, insomnia, diarrhea and overheating I'm experiencing now isn't new. Is it possible that I've had other episodes of Hashitoxicosis that weren't picked up at blood test time? As I said in the opening paragraph, my T4 was often borderline high anyway before starting on levo, despite my persistently elevated TSH creeping ever higher.
Needless to say, I'm more than a bit lost and the brain fog from feeling like crap isn't helping! Any help you can offer me would be greatly appreciated. Thanks in advance 😊
P.S. Any idea how long it might take my current symptoms to resolve after stopping levo? My doctor suggests eight weeks (i.e. the entire summer) which is just completely demoralising. Say it ain't so, folks....please?
I (40/F) was diagnosed in December with hypothyroidism (original TSH 4.86) and have been taking 30 mg of Armour Thyroid since then. Things were going well until about a month ago, when I suddenly couldn't get enough sleep. Eight to ten hours a night, plus a two hour nap in the afternoon. It almost felt like I had the fuzzy feeling that NyQuil will sometimes give you. So, I had some new labs done with the following results:
TSH: 1.63 (Ref range 0.40-4.50)
T4, Free: 1.1 (Ref range 0.8 -1.8)
T3, Free: 2.7 (Ref range 2.3-4.2)
TgAB: <1 (Ref range < or = 1)
TPOAb: <1 (Ref range <9)
Vitamin D: 35 (Ref range 30-100)
The nurse called to tell me that these are all good numbers, but I asked for an appointment with my doctor anyway since these symptoms continue to plague me. Have any of you had issues with symptoms that reappear? Is this an issue that is common with those of you who take Armour Thyroid?
Hey all -- I posted about three months ago, and I apologize for another post on this, but I'm just really looking for peace of mind.
In February, I noticed I was feeling my hypo/hashi's symptoms, so I went to my doc for a check of my levels. Sure enough, my TSH was was above 8. I was put on my first dosage increase in almost three years (75 mcg to 88 mcg), and I almost immediately felt better.
About a month after starting the new dose, I noticed a higher rate of shedding, which has now continued for about three months. Some days are worse than others. I've finally stopped losing so much in the shower, but the shedding is continuing to be a lot in my brush. I've always been a shedder, but it still seems like more than normal. This is all new to me because I also didn't know I had symptoms until I was diagnosed, so I have NO idea how much hair I was losing before starting treatment because I wasn't paying attention.
For reference, I wash my hair every other day and only heat style maybe once a month. I also only blow dry my hair on the cold setting after I've let it air dry for a bit. I dye my hair in a salon about once every 4 months, and I use lots of moisturizing products in between salon visits.
And for example, today I brushed a bunch out before my shower and I found about 10 hairs in the shower, close to 50 when I brushed afterward, and who knows how many when I blowdried for about five minutes.
My numbers have also stabilized, so my doctor has basically said to just continue watching it and we'll check the numbers again soon if it doesn't stop. I also can't go for a physical -- aka can't have other blood tests covered by insurance until then -- until the end of July.
My husband swears he doesn't see a difference in my hair, but I can feel it. My ponytail is slightly smaller, my hair feels less "heavy" when wet, and I notice a little more thinning in the areas I have thin hair to begin with (sides/temples).
I eat pretty clean (almost no dairy and limited gluten, though gluten has never been a problem for me) and I take a multivitamin and probiotics every day. My nails are reaping the benefits of the higher levo dose and aren't breaking/peeling anymore, so I want to know when I'll feel the change in my hair and see more growth.
TL;DR -- When will the shedding stop after a triggering event (aka change in thyroid/dosage)? What else can I can do to slow the rate of shedding and promote growth?
I would prefer not to be dependent on medications. I want to give levothyroxine a try but I am worried that if I decide to stop taking it, my thyroid levels would not simply go back to the levels they were at when I started taking it. Would medication make my thyroid unable to produce its own hormone?
Is there any way to slow down or reverse my early stage hypothyroidism? My TSH is 4.72 (ref max 4.5) and T4 is 1.34 (ref range 0.82 - 1.77)
Probably a silly question, but I usually take synthroid at 7am. I’m leaving for Italy tomorrow night where there is a 6 hour time difference. I was going to take it 7am their time since I will have an empty stomach? Or should I continue to take it 7am EST (1pm in Italy). I’ve only been on it for about a month, I’m not sure if that’ll mess up anything
21F, diagnosed with hypothyroidism December 2016, been on varying dosages of Levo from 50-200 mcg, currently on 88. I’m studying abroad for the summer and my hair is falling out like crazy!!! My diet has changed a little bit, but I’m wondering what supplements or changes I could make to limit the hair loss. My poor ponytail is almost half the size it was around 2 months ago and it’s making me sad :(. My skin is slightly drier (probably because I’m in a hotter and drier climate) but my other symptoms have been consistent- just the hair loss is problematic right now. If anyone has advice or hair loss remedies, please let me know because I’m starting to feel super insecure about my thinning hair!! 19/6/2019
I was prescribed Levothyroxine for early hypothyroidism (high TSH normal T4) and I was told that it was common for people who take medication to lose weight. I nap for 2 hours every day despite sleeping for 7-8 hours every night. I feel a brain fog that hinders my ability to exercise in the gym. The thing is I happen to be at a low bodyfat already. Is it inevitable that I would lose even more weight or what?
- Also what will likely change with medication in my ability to exercise as well as concentrate?